Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 100, NWS Midland/Odessa, TX

May 31, 2005Borden County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 31, 2005, 7:16 AM CDT for Borden County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2005, 7:16 AM CDT (12:16 UTC)
Expired
May 31, 2005, 8:15 AM CDT
In force
59 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Borden County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 0.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2005-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2005-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 377 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
377 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 7:00 AM CDT, 16 minutes earlier.

Area forecast discussion, May 31, 7:00 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
700 AM CDT TUE MAY 31 2005

.UPDATE...
WILL SEND AN UPDATE SHORTLY TO RID ZONES OF SEVERE THUNDERSTORM
WATCH 361...WHICH WAS VALID UNTIL 12Z.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

99/99
Hazardous weather outlook, May 31, 4:40 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 AM CDT TUE MAY 31 2005

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-010915-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
440 AM CDT TUE MAY 31 2005 (340 AM MDT TUE MAY 31 2005)

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAY ONE...TODAY

ISOLATED THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS THE WESTERN
LOW ROLLING PLAINS THIS MORNING.  SOME OF THESE STORMS COULD PRODUCE
LARGE HAIL AND DAMAGING WINDS AS THEY MOVE THROUGH THESE AREAS.
THESE THUNDERSTORMS ARE EXPECTED TO DIMINISH IN INTENSITY OR MOVE
OUT OF THE WESTERN LOW ROLLING PLAINS REGION BY 700 AM CDT.

WIDELY SCATTERED THUNDERSTORMS COULD REDEVELOP ALONG A DRYLINE THIS
AFTERNOON...ROUGHLY ALONG AND EAST OF A LAMESA...MIDLAND...AND
SANDERSON LINE.  SOME OF THESE STORMS COULD BECOME STRONG ENOUGH TO
PRODUCE LARGE HAIL AND DAMAGING WINDS.  IN ADDITION...A CLUSTER OF
THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE TEXAS PANHANDLE ALONG
AND BEHIND A FRONTAL BOUNDARY LATE THIS AFTERNOON AND EARLY THIS
EVENING.  THESE STORMS ARE EXPECTED TO MOVE SOUTHEASTWARD ACROSS THE
WESTERN LOW ROLLING PLAINS THIS EVENING.  SOME OF THESE STORMS COULD
PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH
MONDAY.  THE BEST CHANCE WILL BE OVER THE LOWER TRANS PECOS AND THE
EASTERN PERMIAN BASIN THURSDAY NIGHT INTO FRIDAY.  SMALL HAIL...
STRONG GUSTY WINDS...AND HEAVY RAIN ARE THE PRIMARY CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER THE WESTERN LOW ROLLING
PLAINS...EASTERN PERMIAN BASIN...AND LOWER TRANS PECOS THIS AFTERNOON
AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 12:08 AM CDTTornado WarningMAFGaines30 min
May 31, 5:49 AM CDTSevere Thunderstorm WarningMAFBorden, Scurry46 min
May 31, 8:03 AM CDTSevere Thunderstorm WarningMAFScurry57 min
May 31, 8:43 AM CDTSevere Thunderstorm WarningMAFMitchell62 min
May 31, 9:50 AM CDTSevere Thunderstorm WarningMAFMitchell18 min
May 30, 9:36 PM CDTTornado WarningMAFEddy, Lea54 min
May 30, 10:24 PM CDTTornado WarningMAFLea66 min
May 30, 11:21 PM CDTTornado WarningMAFLea54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.